Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2013, 1:52 PM EDT for Bedford County, Campbell County, Franklin County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2013, 1:52 PM EDT (17:52 UTC)
- Expired
- Jun 2, 2013, 2:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Campbell County, VA, Franklin County, VA
The radar
The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS51 KRNK 021752
SVRRNK
VAC019-031-067-515-021830-
/O.NEW.KRNK.SV.W.0055.130602T1752Z-130602T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
WESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 230 PM EDT
* AT 147 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHAMBLISSBURG...OR 4
MILES NORTHWEST OF MONETA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EVINGTON...
FOREST...
STEWARTSVILLE...
HUDDLESTON...
AND MONETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3713 7934 3714 7934 3712 7935 3705 7972
3728 7982 3742 7929 3715 7922
TIME...MOT...LOC 1751Z 261DEG 23KT 3724 7966
$$
PW2 follow-up statements
372
WWUS51 KRNK 021813
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT SUN JUN 2 2013
VAC031-067-021822-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-130602T1830Z/
CAMPBELL VA-FRANKLIN VA-
213 PM EDT SUN JUN 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR
WESTERN CAMPBELL AND NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3722 7934 3718 7936 3715 7946 3711 7965
3713 7965 3716 7969 3730 7973 3741 7931
TIME...MOT...LOC 1812Z 261DEG 23KT 3726 7949
$$
VAC019-515-021830-
/O.CON.KRNK.SV.W.0055.000000T0000Z-130602T1830Z/
BEDFORD VA-CITY OF BEDFORD VA-
213 PM EDT SUN JUN 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA...
AT 210 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BEDFORD CITY...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
MONETA...
HUDDLESTON...
BEDFORD CITY...
GOODE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3722 7934 3718 7936 3715 7946 3711 7965
3713 7965 3716 7969 3730 7973 3741 7931
TIME...MOT...LOC 1810Z 261DEG 23KT 3726 7949
$$
PW720
WWUS51 KRNK 021817
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT SUN JUN 2 2013
VAC019-515-021827-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-130602T1830Z/
BEDFORD VA-CITY OF BEDFORD VA-
217 PM EDT SUN JUN 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL BEDFORD COUNTY AND THE CITY OF BEDFORD IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3722 7934 3718 7936 3715 7946 3711 7965
3713 7965 3716 7969 3730 7973 3741 7931
TIME...MOT...LOC 1817Z 261DEG 23KT 3726 7948
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:03 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 2, 1:03 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 103 PM EDT SUN JUN 2 2013 .SYNOPSIS... A COOL FRONT WILL DRIFT EAST THROUGH THE MID APPALACHIAN REGION LATE THIS AFTERNOON INTO TONIGHT...THEN BRIEFLY STALL OVER THE PIEDMONT ON MONDAY AS A WEAK WAVE OF LOW PRESSURE LIFTS NORTHEAST ALONG THE FRONT. THIS FRONT WILL BE PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HIGH PRESSURE BUILDING IN TO THE REGION FROM THE WEST WILL BRING CLEARING SKIES AND COOLER TEMPERATURES MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1230 PM EDT SUNDAY... GIVEN PROGRESS OF THE SOLID SHRA SHIELD AND DEVELOPING LEAD TSRA NEAR THE BLUE RIDGE HAVE UPDATED TO EXTEND LIKELY/CAT POPS ACROSS THE REGION THIS AFTERNOON AND INCLUDE HEAVY RAIN MENTION EAST PER HIGH PWATS. MOST NEW GUIDANCE ALSO SHOWING THIS WAVE KEEPING SHOWERS GOING THROUGH MUCH OF THE DAY WITH EVENTUAL DEVELOPMENT OF A LINE OF DEEPER CONVECTION EAST OF THE BLUE RIDGE. ALSO LOWERED CURRENT TEMPS AND FORECAST HIGHS WEST AS MOST HAVE FALLEN INTO THE 60S UNDER THE RAIN COOLED AIR ATTM WHILE STILL EXPECTING SOME 80S OUT EAST BEFORE THE CONVECTION HEADS THAT WAY. AS OF 945 AM EDT SUNDAY... SURFACE COLD FRONT REMAINS WELL WEST OF THE MOUNTAINS THIS MORNING PRECEDED BY A DEEP BUT RATHER WEAK SW FLOW PER MORNING RAOBS. LATEST MODIFIED SOUNDINGS...PROVIDED ENOUGH HEATING...GIVE SURFACE BASED CAPES OF 1000-1500 J/KG...ESPCLY FROM THE BLUE RIDGE AND POINTS EAST LATER ON. HOWEVER ONGOING CLOUD COVER AND UPSTREAM SHRA WILL MAKE THINGS TRICKY IN REGARDS TO DEEP INSTABILITY AS LATEST VIS PICS SHOW QUITE A CANOPY OF LOWER/MID CLOUDS HEADING IN FROM THE SW AHEAD OF A WEAK WAVE OVER EASTERN TN. LATEST SHORT RANGE MODELS SHOW SOME OF THE SHRA ASSOCIATED WITH THIS FEATURE RUNNING ACROSS THE WESTERN HALF OF THE CWA THRU EARLY AFTERNOON BEFORE SHRA/TSRA LIKELY START TO ENHANCE SOME IN RESPONSE TO HEATING. GUIDANCE THEN SHOWS THE PRE-FRONTAL/LEE TROF DEVELOPING WELL EAST OF THE BLUE RIDGE LATER THIS AFTERNOON...PERHAPS SETTING UP A JUMP OF DEEPER CONVECTION TO WHERE MORE HEATING HAS TAKEN PLACE IN THE PIEDMONT. THIS SEEN IN THE LATEST NAM BUT LESS IN THE HRRR/RNK-WRF WHICH HAVE MORE WIDESPREAD COVERAGE TO THE WEST CLOSER TO THE FRONT AND MORE WITH THE WEAK WAVE. THIS WOULD TEND TO LIMIT THE OVERALL SEVERE THREAT ESPCLY GIVEN LESS DRY AIR ALOFT AND RATHER HIGH WET BULB VALUES EXCEPT OUT EAST WHERE UNIDIRECTIONAL FLOW LIKELY TO CREATE AT LEAST SOME BOWING STRUCTURES. THUS UPPED POPS SOME EARLY WEST AND CONCENTRATED CAT COVERAGE MORE ACROSS THE SW INTO THIS AFTERNOON WITH THE WAVE WHILE TRIMMING BACK NW LATER ON. LOWERED HIGHS A LITTLE IN THE FAR WEST/SW PER EARLY CLOUDS/SHRA WHILE KEEPING THE EAST MAINLY IN THE LOW/MID 80S GIVEN SUCH A WARM START. PREVIOUS VALID DISCUSSION... SHORT WAVE TROF AND ASSOCIATED COOL FRONT MOVING EAST THROUGH THE OHIO AND TENNESSEE VALLEY WILL MOVE EAST INTO THE MID APPALACHIAN REGION LATER TODAY INTO TONIGHT. BEST THERMODYNAMIC SUPPORT WITH THIS SYSTEM WILL REMAIN MAINLY SOUTH AND WEST OF THE BLACKSBURG FORECAST AREA...WITH BETTER DYNAMICS REMAINING NORTH OF THE AREA AS RIGHT ENTRANCE REGION OF UPPER JET AND LOW LEVEL SHEAR MAXIMA LIFT NORTHEAST WITH FILLING WAVE. REGARDLESS...WARM MOIST ADVECTION AND CONFLUENCE IN VICINITY OF APPROACHING SURFACE FRONT MOVING INTO THE FORECAST AREA DURING TIME OF PEAK SURFACE HEATING SHOULD BE MORE THAN SUFFICIENT TO SUPPORT DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY IN THE AREA...MAXIMIZED DURING THE AFTERNOON INTO THE EARLY EVENING HOURS...TO BE FOLLOWED BY MORE OF A STRATIFORM EVENT WITH EMBEDDED CONVECTION OVER THE PIEDMONT BY LATER TONIGHT AS WEAK SURFACE WAVE LIFTS NORTHEAST ALONG THE FRONTAL BOUNDARY. MID LEVEL LAPSE RATES REMAIN RATHER LACKLUSTER OVER THE AREA TODAY...YEILDING ONLY MODEST CAPE VALUES MAINLY IN THE 1000-1500 J/KG RANGE. SUFFICIENT MOMENTUM TRANSFER FROM SOME OF THE STRONGER STORMS MAY GENERATE SOME ISOLATED MARGINAL SEVERE CRITERIA WIND/HAIL...HENCE THE SLIGHT RISK THAT SPC HAS PLACED OVER THE AREA...BUT CONSIDERING LIMITED SHEAR...DYNAMICS AND THERMODYNAMIC SUPPORT...A SIGNIFICANT SEVERE WEATHER OUTBREAK APPEARS UNLIKELY OVER THE AREA AT THE PRESENT TIME. SYSTEM EXPECTED TO BRING RAINFALL IN THE 0.5 TO 1.5 RANGE TO MOST OF THE AREA...WITH PERHAPS DOUBLE THESE AMOUNTS IN AREAS WHERE TRAINING OCCURS...ESPECIALLY OVER THE PIEDMONT NEAR FRONTAL BOUNDARY TONIGHT WITH APPROACH OF WEAK FRONTAL WAVE. HOWEVER...THIS AMOUNT OF RAIN NOT EXPECTED TO PRODUCE FLOODING CONSIDERING RELATIVELY DRY CONDITIONS THAT CURRENTLY EXIST...WITH STREAMFLOW RUNNING ON THE LOW SIDE. TEMPERATURES TODAY LIKELY TO BE AT LEAST A FEW DEGREES COOLER THAN THOSE EXPERIENCED ON SATURDAY...DUE MAINLY TO LESS INSOLATION...ESPECIALLY IN THE MOUNTAINS. TEMPERATURES TONIGHT EXPECTED TO BE FAIRLY UNIFORM...DUE TO ABUNDANT CLOUDS AND A GOOD THREAT FOR RAIN IN MOST AREAS. && .SHORT TERM /MONDAY THROUGH TUESDAY/... AS OF 230 AM EDT SUNDAY... QUASI-STATIONARY COLD FRONT BEGINS TO MOVE EAST ACROSS THE MOUNTAINS MONDAY MORNING. THIS FRONT WILL BE SLOWED BY A DEVELOPING SURFACE WAVE ALONG THE SOUTHERN TAIL OF THE FRONT. ONCE THIS WAVE GETS ORGANIZED AND STRONGER CONVECTION FIRES ACROSS THE COASTAL PIEDMONT MONDAY AFTERNOON...THE FRONT WILL MOVE EAST OF THE AREA BY THE EVENING. DEBRIS CLOUDS AND RAIN IN THE MORNING WILL KEEP INSTABILITIES LOW...THEREFORE SEVERE CHANCES ARE LOW. ALSO WITH CLOUDS AND RAIN STARTING IN THE MORNING...MONDAY WILL BE MUGGY WITH NEAR NORMAL AFTERNOON TEMPERATURES. THE SURFACE FRONT SLIDES EAST MONDAY NIGHT WHILE THE DEW POINT FRONT REMAINS NORTH OF THE AREA. THIS SCENARIO WILL KEEP MUGGY CONDITIONS OVERNIGHT WITH FOG DEVELOPING IF SIGNIFICANT CLEARING IS ALLOWED TO TAKE PLACE. ON TUESDAY...HIGH PRESSURE WILL TRACK FROM THE OHIO VALLEY AND WEDGE DOWN THE EAST COAST. LOWER THETA-E VALUES WILL ALSO WEDGE DOWN THE MID ATLANTIC COAST WHILE REMAINING HIGH ACROSS THE MOUNTAINS. WITH AFTERNOON HEATING AND AN EASTERLY WIND...ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE NORTH CAROLINA HIGH COUNTY LATE TUESDAY AFTERNOON. THESE SHOWERS WILL NOT LAST LONG AND FADE BY SUNSET. TEMPERATURES TUESDAY WILL WARM TO NEAR SEASONAL LEVELS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 1230 PM EDT SATURDAY... A LEE SIDE RIDGE AXIS WILL BE OVER THE REGION AT THE START OF THIS PORTION OF THE FORECAST PERIOD AS THE CENTER OF THE SURFACE HIGH BEGINS TO SHIFT TO OVER NEW ENGLAND. A COUPLE OF UNIQUE FEATURES WILL POTENTIALLY HAVE AN INFLUENCE ON OUR WEATHER AS WE HEAD INTO THE BEGINNING OF NEXT WEEKEND. A COLD FRONT WILL APPROACH FROM THE WEST...AND SECONDLY...GUIDANCE IS SHOWING SOME EVIDENCE OF AN AREA OF LOW PRESSURE DEVELOPING OFF THE COAST OF FLORIDA AND HEADING NORTH ALONG OR JUST OFF THE EAST COAST. TIMING AND TRACK OF THESE SYSTEMS WILL MAKE SPECIFICS FOR OUR FORECAST TRICKY. IF THE LOW STAYS FARTHER EAST...THEN THE COLD FRONT MOST LIKELY WOULD PROGRESSIVELY ENTER THE AREA FROM THE WEST...AND WE WOULD EXPERIENCING INCREASING CHANCES OF SHOWERS AND STORMS FROM THE FRONT HEADING INTO SATURDAY. IF THE LOW IS CLOSER TO THE COAST...SUBSIDENCE ON THE NORTHWEST SIDE MAY HELP TO STRENGTHEN THE SURFACE RIDGE THAT IS IN PLACE...AND THUS SLOW THE APPROACH OF THE COLD FRONT...AND WE HAVE A LONGER PERIOD OF TIME BEFORE PRECIPITATION ENTERS THE FORECAST. IF THE LOW IS ALONG OR SOMEWHAT ONSHORE...IT MAY MERGE WITH THE FRONT AND SET UP A SCENARIO FOR A GENEROUS COVERAGE OF HEAVY RAIN ACROSS THE AREA...ALONG WITH A DISTINCT GUSTY CYCLONIC WIND PATTERN. FOR NOW...WILL CONTINUE TO FAVOR THE SOLUTION OFFERED BY WPC THAT MORE CLOSELY MIRRORS THE FIRST OF THESE POSSIBLE OUTCOMES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 1245 PM EDT SUNDAY... VFR CONDITIONS OUTSIDE OF DEEPER CONVECTION WILL CONTINUE TO DETERIOATE THIS AFTERNOON AS LIGHT/MODERATE SHOWERS PUSH ACROSS THE WEST AND DEEPER SHRA/TSRA HEAD EAST OF THE BLUE RIDGE. THIS SHOULD RESULT IN DEVELOPING WIDESPREAD PERIODS OF MVFR CIGS AND VSBYS WITH LOCAL IFR OR WORSE IN AND NEAR STRONGER STORMS. SOME OF THE STORMS MAY CONTAIN GUSTY WINDS OUT EAST SO MAY INCLUDE A TEMPO GROUP TO INDICATE STRONGER SPEEDS FROM KROA AND POINTS EAST. COOL FRONT EXPECTED TO DRIFT SOUTHEAST AND THEN STALL FOR AWHILE OVER THE PIEDMONT LATER TONIGHT INTO MONDAY AS WEAK WAVE MOVES NORTHEAST ALONG THE BOUNDARY. THIS SYSTEM WILL MAINTAIN A GOOD THREAT FOR CONTINUED SHRA IN MOST AREAS...WITH SLOWLY WORSENING FLIGHT CONDITIONS INTO THE MVFR RANGE IN MOST AREAS... POSSIBLY PUSHING DOWN INTO IFR RANGE BY LATE TONIGHT BEFORE RISING SLOWLY BACK INTO VFR RANGE BY LATER MONDAY. LATEST GUIDANCE QUITE SLOW IN EXITING DEEPER MOISTURE FROM EASTERN LOCATIONS SO HELD ONTO VSBY REDUCTIONS IN SHRA/RA MOST OF MONDAY MORNING WITH WIDESPREAD LOW CIGS IN THE IFR RANGE LIKELY ACROSS THE AREA. LOW CLOUDS AND FOG MAY ALSO BE SLOW TO EXIT SE WVA GIVEN WEAK UPSLOPE FLOW BUT SHOWING IMPROVEMENT TO AT LEAST MVFR BY MIDDAY MONDAY THERE. APPROACH OF SURFACE HIGH PRESSURE AND ADVECTION OF DRIER AIR BEHIND THE COOL FRONT SHOULD ENSURE RETURN OF VFR WEATHER WITH UNRESTRICTED CONDITIONS TO MOST AREAS BY LATE MONDAY NIGHT/TUESDAY INTO AND THROUGH WEDNESDAY NIGHT. A RETURN OF TROPICAL MOISTURE WILL BRING AN INCREASED THREAT FOR DIURNALLY-DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALIZED FLIGHT RESTRICTIONS ON THURSDAY FOLLOWED BY ANOTHER FRONT BY LATE IN THE WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...JH/WERT SHORT TERM...RCS LONG TERM...DS AVIATION...JH/WERT
Hazardous weather outlook, Jun 2, 4:57 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 457 AM EDT SUN JUN 2 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-030900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 457 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COOL FRONT WILL APPROACH THE AREA FROM THE WEST TODAY BRINGING AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG TO SEVERE...MAINLY THIS AFTERNOON INTO THIS EVENING...PRODUCING HAIL AND STRONG WINDS...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WERT
In the hours before
Special weather statement, Jun 2, 1:09 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 109 PM EDT SUN JUN 2 2013 VAZ022-033-021800- FRANKLIN VA-ROANOKE VA- 109 PM EDT SUN JUN 2 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... SOUTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 200 PM EDT * AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM NEAR CALLAWAY...OR 4 MILES EAST OF COPPER HILL...MOVING EAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH MAY OCCUR WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOONES MILL... BURNT CHIMNEY... CALLAWAY... WIRTZ... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3699 8009 3716 8007 3722 7986 3703 7980 TIME...MOT...LOC 1704Z 248DEG 11KT 3706 8005 PW
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:03 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke | 3 hr |
| Jun 2, 1:09 PM EDT | Special Weather Statement | RNK | Franklin | 51 min |
| Jun 2, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke | 46 min |
| Jun 2, 3:00 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 45 min |
| Jun 2, 3:49 PM EDT | Special Weather Statement | RNK | Buckingham | 41 min |
| Jun 2, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 50 min |
| Jun 2, 5:33 PM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville, City of Lynchburg | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.